Schizophrenia.com

"One of the chief drawbacks to the use of tranquilizers

…is not the infrequent side effect [one can argue with that, of course], but the temptation for the physician to let the drug be enough. Accustomed to prescribe for immediate relief and the improvement of clear-cut symptoms, he too often lets understanding of the patient’s behavior become secondary of nonexistent. As a result, there is no help for the real problem, the symptoms break out again – or in a different guise – and nothing, in effect, has been solved. Early medical reports on tranquilizers praised them unqualifiedly, but more recent papers emphasize the need for psychotherapy, group therapy, or change in the social milieu in addition to chemical medication." – Don D. Jackson: Myths of Madness: New Facts, Old Fallacies, New York: Macmillan, 1964.

How does that strike you?

3 Likes

Hey notmoses, I’m wondering is thought broadcasting a side effect of medication? or is it the goal… ?

No; it’s a cognitive symptom of sz itself. The Da-chain-suppressing meds may or may not help one get a handle on it. Right med + right pt for that med. Experiment, experiment.